I just recently started copaxone and I was wondering if anybody that is on capaxone has had any flare ups of MS? Mine started with optic neuritis. I have never had any other symptoms. Thanks if anybody could answer this question.
I had a flare well into in my fourth year on Copaxone, after which I tried Rebif for a short time and then went on to Tysabri infusions for a year. I'm now waiting for an oral therapy called BG-12 to come on the market early next year. I tolerated Copaxone very well, much better than the interferons. I hope you do well with it.
Remember that our disease-modifying drugs were designed to slow the progression of the disease, reduce the number of new lesions, and reduce the number of flares, they were not designed to eliminate flares all together or to treat symptoms.
Many people do well with Copaxone and have significantly fewer flares. If you develop new symptoms, call your doctor right away. It wouldn't necessarily mean that Copaxone isn't working for you. Each of us has a different disease course, so it's important to work closely with your neuro on an individual treatment plan over the years as changes arise.
Check to see if you have a local MS Society. I was diagnosed 6 years ago and basically kept it a secret until my walking and tripping/falling started taking over so now I just tell people (so they don't think I'm high or drunk). But I am very surprised to find out there are many people who either have a friend or family member with it. So you don't really want to go around telling everyone, but it is more common than you may think. You are not alone.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.